Alert archive / California / Winter Storm Warnings in 2017
Winter Storm Warning 12, NWS Reno, NV
NWS Reno, NV issued this winter storm warning at Nov 2, 2017, 2:12 PM PDT for 4 counties in California; Douglas County, Washoe County, Nevada. It took effect at Nov 3, 2017, 11:00 AM PDT. It was in force for 28 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 2, 2017, 2:12 PM PDT (21:12 UTC)
- In effect from
- Nov 3, 2017, 11:00 AM PDT
- Expired
- Nov 4, 2017, 2:34 PM PDT
- In force
- 28 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 86 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 4, 7:00 AM PDT | SNOW 2 | 1 W Homewood, CA | HOMEWOOD MOUNTAIN RESORT REPORTED 2 INCHES OF SNOWFALL IN THE PAST 24 HOURS AT MID-MOUNTAIN. |
| Nov 4, 7:00 AM PDT | SNOW 2 | 1 Wsw Alpine Meadows, CA | ALPINE MEADOWS SKI RESORT REPORTED 2 INCHES OF SNOWFALL OVERNIGHT. |
| Nov 4, 7:00 AM PDT | SNOW 2 | Heavenly Valley, NV | HEAVENLY SKI RESORT REPORTED 2 INCHES OF SNOWFALL OVERNIGHT AT MID-MOUNTAIN. |
| Nov 4, 7:00 AM PDT | SNOW 2 | Northstar, CA | NORTHSTAR SKI RESORT REPORTED 2 INCHES OF SNOWFALL OVERNIGHT. |
| Nov 4, 7:00 AM PDT | SNOW 2 | Squaw Valley, CA | SQUAW VALLEY SKI RESORT REPORTED 2 INCHES OF NEW SNOWFALL OVERNIGHT. |
| Nov 4, 7:00 AM PDT | SNOW 3 | 1 Nne Mount Rose Summit, NV | MOUNT ROSE SKI AREA REPORTED 3 INCHES OF SNOWFALL IN THE LAST 24 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2336 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
819 WWUS45 KREV 022112 WSWREV URGENT - WINTER WEATHER MESSAGE National Weather Service Reno NV 212 PM PDT Thu Nov 2 2017 CAZ072-NVZ002-030915- /O.UPG.KREV.WS.A.0006.171103T1900Z-171105T0600Z/ /O.NEW.KREV.WS.W.0012.171103T1800Z-171105T0600Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Truckee, Stateline, and Incline Village 212 PM PDT Thu Nov 2 2017 ...WINTER STORM WARNING IN EFFECT FROM 11 AM FRIDAY TO 11 PM PDT SATURDAY... * WHAT...Heavy snow expected. Plan on difficult travel conditions especially over the passes. Total snow accumulations: Above 7000 feet 1 to 2 feet with locally higher amounts. Between 6500 and 7000 feet 5 to 10 inches with up to 4 inches at lake level. Higher amounts are possible at lake level if snow levels drop faster. * WHERE...Greater Lake Tahoe Area. * WHEN...11 AM Friday to 11 PM Saturday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. Wind gusts up to 100 mph over the ridges and 40 mph in the lower elevations with wave heights of 2 to 4 feet on Lake Tahoe. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid travel if possible, you could be stuck in your vehicle for many hours. If you must travel, prepare for long delays and carry an emergency kit with extra food, water and clothing. If you stay home, have a backup plan in case of power outages. The latest road conditions can be obtained by calling 5 1 1. $$ CAZ071-030915- /O.UPG.KREV.WS.A.0006.171103T2300Z-171105T0600Z/ /O.NEW.KREV.WW.Y.0020.171104T0000Z-171105T0000Z/ Lassen-Eastern Plumas-Eastern Sierra Counties- Including the cities of Portola and Susanville 212 PM PDT Thu Nov 2 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM FRIDAY TO 5 PM PDT SATURDAY... * WHAT...Snow expected. Plan on slippery road conditions. Total snow accumulations of 2 to 5 inches above 5500 feet, with localized amounts up to 16 inches above 6000 feet including Yuba Pass. * WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties. * WHEN...5 PM Friday to 5 PM Saturday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. Wind gusts up to 40 mph in the valleys and up to 70 mph over ridges. PRECAUTIONARY/PREPAREDNESS ACTIONS... Even light snowfall causes major travel delays, especially during periods of high traffic volume. Be sure to allow extra time to reach your destination. Leave extra space between vehicles since it takes longer to stop on slick roadways. The latest road conditions can be obtained by calling 5 1 1. $$ CAZ073-030915- /O.NEW.KREV.WW.Y.0020.171104T1200Z-171105T1200Z/ Mono County- Including the cities of Bridgeport and Mammoth Lakes 212 PM PDT Thu Nov 2 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM PDT SATURDAY TO 4 AM PST SUNDAY WEST OF HIGHWAY 395... * WHAT...Snow expected. Plan on slippery road conditions. Total snow accumulations of 3 to 6 inches west of Highway 395 above 7000 feet with up to 1 foot near the Sierra Crest. Near and east of Highway 395 up to 2 inches of snow is expected. * WHERE...Mono County. * WHEN...5 AM Saturday to 4 AM Sunday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. Wind gusts to 40 mph in the lower elevations with Sierra ridge winds gusting to 100 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Even light snowfall causes major travel delays, especially during periods of high traffic volume. Be sure to allow extra time to reach your destination. Leave extra space between vehicles since it takes longer to stop on slick roadways. The latest road conditions can be obtained by calling 5 1 1. $$ http://www.weather.gov/reno
6 follow-up statements
978 WWUS45 KREV 030353 WSWREV URGENT - WINTER WEATHER MESSAGE National Weather Service Reno NV 853 PM PDT Thu Nov 2 2017 CAZ072-NVZ002-031200- /O.CON.KREV.WS.W.0012.171103T1800Z-171105T0600Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Truckee, Stateline, and Incline Village 853 PM PDT Thu Nov 2 2017 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM FRIDAY TO 11 PM PDT SATURDAY... * WHAT...Heavy snow expected. Plan on difficult travel conditions especially over the passes. Total snow accumulations: Above 7000 feet 1 to 2 feet with locally higher amounts. Between 6500 and 7000 feet 5 to 10 inches with up to 4 inches at lake level. Higher amounts are possible at lake level if snow levels drop faster. * WHERE...Greater Lake Tahoe Area. * WHEN...11 AM Friday to 11 PM Saturday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. Wind gusts up to 100 mph over the ridges and 40 mph in the lower elevations with wave heights of 2 to 4 feet on Lake Tahoe. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid travel if possible, you could be stuck in your vehicle for many hours. If you must travel, prepare for long delays and carry an emergency kit with extra food, water and clothing. If you stay home, have a backup plan in case of power outages. The latest road conditions can be obtained by calling 5 1 1. $$ CAZ071-031200- /O.CON.KREV.WW.Y.0020.171104T0000Z-171105T0000Z/ Lassen-Eastern Plumas-Eastern Sierra Counties- Including the cities of Portola and Susanville 853 PM PDT Thu Nov 2 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM FRIDAY TO 5 PM PDT SATURDAY... * WHAT...Snow expected. Plan on slippery road conditions. Total snow accumulations of 2 to 5 inches above 5500 feet, with localized amounts up to 16 inches above 6000 feet including Yuba Pass. * WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties. * WHEN...5 PM Friday to 5 PM Saturday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. Wind gusts up to 40 mph in the valleys and up to 70 mph over ridges. PRECAUTIONARY/PREPAREDNESS ACTIONS... Even light snowfall causes major travel delays, especially during periods of high traffic volume. Be sure to allow extra time to reach your destination. Leave extra space between vehicles since it takes longer to stop on slick roadways. The latest road conditions can be obtained by calling 5 1 1. $$ CAZ073-031200- /O.CON.KREV.WW.Y.0020.171104T1200Z-171105T1200Z/ Mono County- Including the cities of Bridgeport and Mammoth Lakes 853 PM PDT Thu Nov 2 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM PDT SATURDAY TO 4 AM PST SUNDAY... * WHAT...Snow expected. Plan on slippery road conditions. Total snow accumulations of 3 to 6 inches west of Highway 395 above 7000 feet with up to 1 foot near the Sierra Crest. Near and east of Highway 395 up to 2 inches of snow is expected. * WHERE...Mono County. * WHEN...5 AM Saturday to 4 AM Sunday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. Wind gusts to 40 mph in the lower elevations with Sierra ridge winds gusting to 100 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Even light snowfall causes major travel delays, especially during periods of high traffic volume. Be sure to allow extra time to reach your destination. Leave extra space between vehicles since it takes longer to stop on slick roadways. The latest road conditions can be obtained by calling 5 1 1. $$ http://www.weather.gov/reno
256 WWUS45 KREV 031000 WSWREV URGENT - WINTER WEATHER MESSAGE National Weather Service Reno NV 300 AM PDT Fri Nov 3 2017 CAZ072-NVZ002-032300- /O.CON.KREV.WS.W.0012.171103T1800Z-171105T0600Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Truckee, Stateline, and Incline Village 300 AM PDT Fri Nov 3 2017 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT SATURDAY... * WHAT...Heavy snow expected. Plan on difficult travel conditions especially over the passes. Total snow accumulations: Above 7000 feet 1 to 2 feet with localized higher amounts. Between 6500 and 7000 feet 5 to 10 inches with up to 4 inches at lake level. Higher amounts are possible at lake level if snow levels drop faster. * WHERE...Greater Lake Tahoe Area. * WHEN...11 AM Friday to 11 PM Saturday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. Wind gusts up to 100 mph over the ridges and 40 mph in the lower elevations with wave heights of 2 to 4 feet on Lake Tahoe. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid travel if possible, you could be stuck in your vehicle for many hours. If you must travel, prepare for long delays and carry an emergency kit with extra food, water and clothing. If you stay home, have a backup plan in case of power outages. The latest road conditions can be obtained by calling 5 1 1. $$ CAZ071-032300- /O.CON.KREV.WW.Y.0020.171104T0000Z-171105T0000Z/ Lassen-Eastern Plumas-Eastern Sierra Counties- Including the cities of Portola and Susanville 300 AM PDT Fri Nov 3 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT SATURDAY... * WHAT...Snow expected. Plan on slippery road conditions. Total snow accumulations of 2 to 5 inches above 5500 feet, with localized amounts up to 16 inches above 6000 feet including Yuba Pass. * WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties. * WHEN...5 PM Friday to 5 PM Saturday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. Wind gusts up to 40 mph in the valleys and up to 70 mph over ridges. PRECAUTIONARY/PREPAREDNESS ACTIONS... Even light snowfall causes major travel delays, especially during periods of high traffic volume. Be sure to allow extra time to reach your destination. Leave extra space between vehicles since it takes longer to stop on slick roadways. The latest road conditions can be obtained by calling 5 1 1. $$ CAZ073-032300- /O.CON.KREV.WW.Y.0020.171104T1200Z-171105T1200Z/ Mono County- Including the cities of Bridgeport and Mammoth Lakes 300 AM PDT Fri Nov 3 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM PDT SATURDAY TO 4 AM PST SUNDAY... * WHAT...Snow expected. Plan on slippery road conditions. Total snow accumulations of 3 to 6 inches west of Highway 395 above 7000 feet with up to 1 foot near the Sierra Crest. Near and east of Highway 395 up to 2 inches of snow is expected. * WHERE...Mono County. * WHEN...5 AM Saturday to 4 AM Sunday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. Wind gusts to 40 mph in the lower elevations with Sierra ridge winds gusting to 100 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Even light snowfall causes major travel delays, especially during periods of high traffic volume. Be sure to allow extra time to reach your destination. Leave extra space between vehicles since it takes longer to stop on slick roadways. The latest road conditions can be obtained by calling 5 1 1. $$ http://www.weather.gov/reno
773 WWUS45 KREV 032147 WSWREV URGENT - WINTER WEATHER MESSAGE National Weather Service Reno NV 247 PM PDT Fri Nov 3 2017 CAZ072-NVZ002-041000- /O.CON.KREV.WS.W.0012.000000T0000Z-171105T0600Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Truckee, Stateline, and Incline Village 247 PM PDT Fri Nov 3 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY... * WHAT...Heavy snow expected. Plan on difficult travel conditions especially over the passes. Total snow accumulations: Above 7000 feet 1 to 2 feet with localized higher amounts. Between 6500 and 7000 feet 5 to 10 inches with up to 4 inches at lake level. Higher amounts are possible at lake level if snow levels drop faster. * WHERE...Greater Lake Tahoe Area. * WHEN...11 AM Friday to 11 PM Saturday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. Wind gusts up to 100 mph over the ridges and 40 mph in the lower elevations with wave heights of 2 to 4 feet on Lake Tahoe. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid travel if possible, you could be stuck in your vehicle for many hours. If you must travel, prepare for long delays and carry an emergency kit with extra food, water and clothing. If you stay home, have a backup plan in case of power outages. The latest road conditions can be obtained by calling 5 1 1. $$ CAZ071-041000- /O.CON.KREV.WW.Y.0020.171104T0000Z-171105T0000Z/ Lassen-Eastern Plumas-Eastern Sierra Counties- Including the cities of Portola and Susanville 247 PM PDT Fri Nov 3 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY... * WHAT...Snow expected. Plan on slippery road conditions. Total snow accumulations of 2 to 5 inches above 5500 feet, with localized amounts up to 16 inches above 6000 feet including Yuba Pass. * WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties. * WHEN...5 PM Friday to 5 PM Saturday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. Wind gusts up to 40 mph in the valleys and up to 70 mph over ridges. PRECAUTIONARY/PREPAREDNESS ACTIONS... Even light snowfall causes major travel delays, especially during periods of high traffic volume. Be sure to allow extra time to reach your destination. Leave extra space between vehicles since it takes longer to stop on slick roadways. The latest road conditions can be obtained by calling 5 1 1. $$ CAZ073-041000- /O.CON.KREV.WW.Y.0020.171104T1200Z-171105T1200Z/ Mono County- Including the cities of Bridgeport and Mammoth Lakes 247 PM PDT Fri Nov 3 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM PDT SATURDAY TO 4 AM PST SUNDAY... * WHAT...Snow expected. Plan on slippery road conditions. Total snow accumulations of 3 to 6 inches west of Highway 395 above 7000 feet with up to 1 foot near the Sierra Crest. Near and east of Highway 395 up to 2 inches of snow is expected. * WHERE...Mono County. * WHEN...5 AM Saturday to 4 AM Sunday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. Wind gusts to 40 mph in the lower elevations with Sierra ridge winds gusting to 100 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Even light snowfall causes major travel delays, especially during periods of high traffic volume. Be sure to allow extra time to reach your destination. Leave extra space between vehicles since it takes longer to stop on slick roadways. The latest road conditions can be obtained by calling 5 1 1. $$ http://www.weather.gov/reno
139 WWUS45 KREV 041005 WSWREV URGENT - WINTER WEATHER MESSAGE National Weather Service Reno NV 305 AM PDT Sat Nov 4 2017 CAZ072-NVZ002-042300- /O.CON.KREV.WS.W.0012.000000T0000Z-171105T0600Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Truckee, Stateline, and Incline Village 305 AM PDT Sat Nov 4 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Heavy snow expected. Plan on difficult travel conditions especially over the passes. Total snow accumulations: Above 7000 feet 1 to 2 feet with localized higher amounts. Between 6500 and 7000 feet 5 to 10 inches with up to 4 inches at lake level. * WHERE...Greater Lake Tahoe Area. * WHEN...11 AM Friday to 11 PM Saturday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. Wind gusts up to 100 mph over the ridges and 40 mph in the lower elevations with wave heights of 2 to 4 feet on Lake Tahoe. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid travel if possible, you could be stuck in your vehicle for many hours. If you must travel, prepare for long delays and carry an emergency kit with extra food, water and clothing. If you stay home, have a backup plan in case of power outages. The latest road conditions can be obtained by calling 5 1 1. $$ CAZ071-042300- /O.CON.KREV.WW.Y.0020.000000T0000Z-171105T0000Z/ Lassen-Eastern Plumas-Eastern Sierra Counties- Including the cities of Portola and Susanville 305 AM PDT Sat Nov 4 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...Snow expected. Plan on slippery road conditions. Total snow accumulations of 2 to 5 inches above 5500 feet, with localized amounts up to 16 inches above 6000 feet including Yuba Pass. * WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties. * WHEN...5 PM Friday to 5 PM Saturday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. Wind gusts up to 40 mph in the valleys and up to 70 mph over ridges. PRECAUTIONARY/PREPAREDNESS ACTIONS... Even light snowfall causes major travel delays, especially during periods of high traffic volume. Be sure to allow extra time to reach your destination. Leave extra space between vehicles since it takes longer to stop on slick roadways. The latest road conditions can be obtained by calling 5 1 1. $$ CAZ073-042300- /O.CON.KREV.WW.Y.0020.171104T1200Z-171105T1200Z/ Mono County- Including the cities of Bridgeport and Mammoth Lakes 305 AM PDT Sat Nov 4 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * WHAT...Snow expected. Plan on slippery road conditions. Total snow accumulations of 3 to 6 inches west of Highway 395 above 7000 feet with up to 1 foot near the Sierra Crest. Near and east of Highway 395 up to 2 inches of snow is expected. * WHERE...Mono County. * WHEN...5 AM Saturday to 4 AM Sunday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. Wind gusts to 40 mph in the lower elevations with Sierra ridge winds gusting to 100 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Even light snowfall causes major travel delays, especially during periods of high traffic volume. Be sure to allow extra time to reach your destination. Leave extra space between vehicles since it takes longer to stop on slick roadways. The latest road conditions can be obtained by calling 5 1 1. $$ http://www.weather.gov/reno
177 WWUS45 KREV 041725 WSWREV URGENT - WINTER WEATHER MESSAGE National Weather Service Reno NV 1025 AM PDT Sat Nov 4 2017 CAZ073-041830- /O.CAN.KREV.WW.Y.0020.000000T0000Z-171105T1200Z/ Mono County- 1025 AM PDT Sat Nov 4 2017 ...WINTER WEATHER ADVISORY IS CANCELLED... The approaching cold front has weakened and snowfall amounts are no longer expected to reach advisory levels. A weak cold front will still slowly move south across Mono county this evening, bringing up to 3 inches of snow west of highway 395 by midnight and up to 6 inches near the Sierra crest. $$ CAZ072-NVZ002-050530- /O.CON.KREV.WS.W.0012.000000T0000Z-171105T0600Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Truckee, Stateline, and Incline Village 1025 AM PDT Sat Nov 4 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Periods of moderate snow occurring. Difficult travel conditions over Sierra passes. Additional snow accumulations: Above 7000 feet, 4 to 10 inches with localized higher amounts. Between 6500 and 7000 feet, 2 to 6 inches with up to 2 inches at lake level. * WHERE...Greater Lake Tahoe Area. * WHEN...Now until 11 PM Saturday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times above 6500 feet. Wind gusts up to 80 mph over the ridges and 45 mph in the lower elevations, with wave heights of 2 to 4 feet on Lake Tahoe. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid travel if possible, you could be stuck in your vehicle for many hours. If you must travel, prepare for long delays and carry an emergency kit with extra food, water and clothing. If you stay home, have a backup plan in case of power outages. The latest road conditions can be obtained by calling 5 1 1. $$ CAZ071-050000- /O.CON.KREV.WW.Y.0020.000000T0000Z-171105T0000Z/ Lassen-Eastern Plumas-Eastern Sierra Counties- Including the cities of Portola and Susanville 1025 AM PDT Sat Nov 4 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...Snow showers occurring. Plan on slippery road conditions in places. Additional snow accumulations up to 3 inches above 5500 feet, with localized amounts up to 8 inches above 6000 feet including Yuba Pass. * WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties. * WHEN...Now until 5 PM Saturday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times above 5500 feet. Wind gusts up to 35 mph in the valleys and up to 65 mph over ridges. PRECAUTIONARY/PREPAREDNESS ACTIONS... Even light snowfall causes major travel delays, especially during periods of high traffic volume. Be sure to allow extra time to reach your destination. Leave extra space between vehicles since it takes longer to stop on slick roadways. The latest road conditions can be obtained by calling 5 1 1. $$ http://www.weather.gov/reno
676 WWUS45 KREV 042134 WSWREV URGENT - WINTER WEATHER MESSAGE National Weather Service Reno NV 234 PM PDT Sat Nov 4 2017 CAZ072-NVZ002-042245- /O.CAN.KREV.WS.W.0012.000000T0000Z-171105T0600Z/ Greater Lake Tahoe Area- 234 PM PDT Sat Nov 4 2017 ...WINTER STORM WARNING IS CANCELLED... The potential for heavy snow in the Tahoe Basin has ended. Additional snow amounts up to 3 inches are possible above 6500 feet with up to 6 inches near the Sierra crest. Roads may refreeze and become slick after sunset. Wave heights on Lake Tahoe will continue to be choppy through Sunday evening. $$ CAZ071-042245- /O.CAN.KREV.WW.Y.0020.000000T0000Z-171105T0000Z/ Lassen-Eastern Plumas-Eastern Sierra Counties- 234 PM PDT Sat Nov 4 2017 ...WINTER WEATHER ADVISORY IS CANCELLED... The potential for heavy snow across northeast California has ended. Additional snow amounts up to 2 inches are locally possible above 5500 feet. Roads may refreeze and become slick after sunset. $$ http://www.weather.gov/reno
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this winter storm warning went out at Nov 2, 3:10 AM PDT, 11 hours 2 minutes earlier.
Area forecast discussion, Nov 2, 3:10 AM PDT, 11 hours 2 minutes before
Area Forecast Discussion
National Weather Service Reno NV
310 AM PDT Thu Nov 2 2017
.SYNOPSIS...
An active pattern is expected to begin late tonight and continue
into early next week. Rain, mountain snow and gusty winds are
likely at times throughout the period. Impacts to travel are
anticipated, especially late Friday into Saturday in the Sierra
due to snow. Fewer impacts are expected in the lower elevations.
&&
.SHORT TERM...
Overall message remains unchanged with winter storm impacting the
region this weekend. The details for certain variables are still
difficult to pin down, with forecaster confidence and challenges
outlined below. Otherwise, hazy conditions will persist across
portions of northeast California, the Tahoe Basin and into western
Nevada due to ongoing planned prescribed burns. Air quality will
improve this afternoon as wind speeds begin to increase.
Here is what we remain confident in:
- Winds will be gusty Friday into Saturday, but this is not looking
to be a major wind event. Generally expect south to southwest winds
gusting to around 40 mph, with wind prone locations possibly
reaching 50 mph. There may be some concern for high profile vehicles
and also turbulence and wind shear for aviation. In addition, lakes
will be choppy and hazardous for smaller watercraft.
- Rain and snow, with a 6-12 hour period of heavy precipitation
along a cold front, bringing difficult travel conditions in the
Sierra Friday and Saturday. High elevation snow may linger in
Alpine/Mono counties into Sunday morning. The northern and central
Sierra are likely to do best as far as totals, with the front and
moisture source weakening as the system dives south. Heavy snow with
accumulations of 1-2 feet looks likely above 7500 feet. Liquid
totals along the Sierra crest look to be around 2 inches from this
first system.
- Spillover looks promising along a cold front for western Nevada
with timing in better agreement for Saturday. The front is strong
along with decent instability and favorable flow aloft, so despite
forecast models trying to shadow the region, signs still all point
to spillover.
The challenges we are still dealing with:
- Snow levels, which will yield significantly different snow totals
for the 6000-7500 foot range. For example, around the Tahoe Basin on
the low end may only be 1-3", while on the higher end if snow levels
fall faster totals could reach 4-8".
- Plumas and western Lassen counties are also going to be tricky.
It's likely that places like Bogard, Fredonyer Pass, Yuba Pass, and
Cedar Pass will see accumulating snow, but once again the question
is how much. The cold air is chasing the moisture as it exits the
region, so the highest totals may just be limited to the mountainous
regions near and west of Highways 89 and 44.
- While previous model runs showed a significant moisture plume
moving into Mono County, the latest runs all agree on the moisture
tap cutting off earlier and the forcing from the front also being
weaker. This means significantly less precipitation than previously
thought in Mono County with liquid totals likely to be 0.5-1.0 inch
and snow totals in the higher elevations around 8-12 inches. While
places such as Conway and Deadman's Summits along Highway 395 may
see a few inches of accumulation, valleys below 6500 feet in Mono
County may only get rain.
Will keep the Winter Storm Warnings intact for northeast CA and the
northern and central Sierra. Feel that the Tahoe Basin will likely
need to be upgraded, while the slightly higher snow levels may only
result in localized areas receiving heavier snow in Plumas and
western Lassen counties. -Dawn
.LONG TERM...Sunday through Thursday...
Models remain fairly consolidated for the secondary wave that moves
through the region Sunday into early Monday morning. A decent push
of reinforcing cold air will accompany the wave and is currently
projected to be coincident with the heaviest period of moisture. If
this forecast holds, another 1-4 inches of snow would be possible in
the Sierra. It's likely that some lake enhancement would occur on
the eastern side of Lake Tahoe, but it's a little too early to break
down additional totals. Snow levels should dip to around 5000 feet
allowing for light accumulations in the foothills. Wind fields are
fairly unidirectional and could support some convective banding
which may lead to higher totals in very localized areas.
Adjustments were modest from Monday night through Thursday
considering much lower than average forecaster confidence.
Deterministic ECMWF and GFS runs were highly polarized and nearly
180 degrees out of phase. GFS continues to favor deeper development
of low pressure off the southern California coast while the ECMWF
keeps this feature much weaker; overall, the GFS has a much more
amplified long wave pattern. Both do favor a more typical system
dropping out of the Gulf of Alaska with a strongly forced front
moving through the region Wednesday into Thursday however. The
GFS solution would bring another round of significant
precipitation into the Sierra as the colder system from the Gulf
of Alaska merges with the southern low. The EC solution would be
drier with fewer impacts as the two features remain unphased. As
such, we'll continue to watch successive runs before we "bite" on
either outcome. Boyd
&&
.AVIATION...
Clouds will be on the increase today along with breezy afternoon
winds ahead of the incoming system. South to southwest gusts may
reach 15-20 kts this afternoon, before further increasing for this
weekend. South to southwest winds Friday into Saturday are likely to
be sustained 15-20 kts with gusts of 25-35 kts for area terminals.
Across the Sierra, expect approximately 50-60 kts with gusts of 75-
90 kts, which is likely to lead to turbulence, mountain wave
activity, rotors, and periods of wind shear. Southerly winds at
KRNO are known to produce LLWS, and this is most likely Friday
into early Saturday.
Rain and snow, possibly heavy for a 12 or so hour window, are likely
at KTRK and KTVL Friday through Saturday, with light precipitation
possible for KMMH Saturday night. The reduced CIGS/VIS will also
make for widespread mountain obscuration. For western Nevada,
including KRNO and KCXP, rain is likely on Saturday with periods of
reduced CIGS/VIS.
A secondary wave may bring additional rain and snow Sunday night
into Monday morning, with snow levels low down to around 4500
feet. This means that a light dusting of snow is possible for
western NV terminals, though confidence is only around 40% of any
accumulation. For Sierra terminals, an additional 1-2 inches of
snow is possible.
-Dawn
&&
.REV Watches/Warnings/Advisories...
NV...Winter Storm Watch from Friday afternoon through Saturday
evening NVZ002.
CA...Winter Storm Watch from Friday afternoon through Saturday
evening CAZ071.
Winter Storm Watch from Friday afternoon through Saturday
evening CAZ072.
&&
For more information from the National Weather Service visit...
http://weather.gov/renoThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 2:12 PM PDT | Lake Wind Advisory | REV | Alpine, El Dorado, Nevada, Placer | 29 hr |
| Nov 2, 2:12 PM PDT | Winter Weather Advisory | REV | Lassen, Mono, Plumas, Sierra | 48 hr |
Nearby
Winter Storm Warnings in California, 2017Winter Storm Warnings in Nevada, 2017Every winter storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.